Ask an expert
Question

29 Jan 2013

supplements
I have been diagonised with MICROCYTIC HYPOCHROMIC ANEMIA-and my doctor has prescibed me Chela Fer and before this event i am a regular blood donor and never i have been informed of this condition unless for that month my iron is low .Can someone advise me on this confusion ,Why wil SANBS allow me to donate blood with this condition or it is temporary?
My question is :Since taking this supplement i am having skin rush can this be one of the side effects or must i consult ?
Answer 221 views
Expert
DietDoc
DietDoc

01 Jan 0001

If you suffer from microcytic hypochromic anaemia and you have been given an iron supplements such as Chela Fer, then you are at present suffering from an iron deficiency. The latter is due to a lack of easily absorbable iron in the diet. Rich sources of easily absorbable iron are red meat, liver, fish, egg yolk, legumes, iron-fortified wheat flour and bread, and maize meal, and dried fruit such as raisins. You will be allowed to donate blood again when your anaemia had cleared up, but this can take quite a long time - 3 to 6 months. If you have developed a skin rash since starting your iron-supplement, you may need to see your doctor again, who may change the type of iron supplement you use.
Best regards
DietDoc
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
34% - 9249 votes
No
66% - 17778 votes
Vote